Alert archive / New Jersey / Gale Warnings in 2019
Gale Warning 28, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale warning at Dec 6, 2019, 2:27 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2019, 2:27 PM EST (19:27 UTC)
- Expired
- Dec 6, 2019, 9:17 PM EST
- In force
- 7 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
378 WHUS71 KPHI 061927 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 227 PM EST Fri Dec 6 2019 ANZ450-070830- /O.UPG.KPHI.SC.Y.0103.000000T0000Z-191207T1100Z/ /O.NEW.KPHI.GL.W.0028.191206T1927Z-191207T0500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 227 PM EST Fri Dec 6 2019 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Southwest becoming Northwest winds 15 to 25 kt with gusts up to 35 kt. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm. * WHEN...Until midnight EST tonight. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ451>455-070830- /O.CON.KPHI.SC.Y.0103.000000T0000Z-191207T1100Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 227 PM EST Fri Dec 6 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... * WHAT...Southwest becoming northwest winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...Until 6 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ431-070830- /O.CON.KPHI.SC.Y.0103.191207T0200Z-191207T1100Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 227 PM EST Fri Dec 6 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM EST SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 9 PM this evening to 6 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
131 WHUS71 KPHI 070217 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 917 PM EST Fri Dec 6 2019 ANZ450-071100- /O.CAN.KPHI.GL.W.0028.000000T0000Z-191207T0500Z/ /O.EXA.KPHI.SC.Y.0103.000000T0000Z-191207T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 917 PM EST Fri Dec 6 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt. * WHERE...The Atlantic coastal waters off the Monmouth County coast. * WHEN...Until 6 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ451>455-071100- /O.CON.KPHI.SC.Y.0103.000000T0000Z-191207T1100Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 917 PM EST Fri Dec 6 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt. * WHERE...The Atlantic coastal waters of central and southern New Jersey and Delaware. * WHEN...Until 6 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ431-071100- /O.CON.KPHI.SC.Y.0103.000000T0000Z-191207T1100Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 917 PM EST Fri Dec 6 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Lower Delaware Bay. * WHEN...Until 6 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CMS
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale warning went out at Dec 6, 9:25 AM EST, 5 hours 2 minutes earlier.
Area forecast discussion, Dec 6, 9:25 AM EST, 5 hours 2 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
925 AM EST Fri Dec 6 2019
.SYNOPSIS...
A weak cold front will move across the east coast today. High
pressure will build across the Mid Atlantic and northeast states
Saturday and Saturday night, before shifting offshore on
Sunday. A warm front is expected to lift northward across the
area on Monday, followed by a cold front Tuesday into Tuesday
night. High pressure builds back across the Mid Atlantic region
Thursday into Thursday night, before shifting offshore through
Friday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
No significant changes with the mid morning update. We've seen
mid level clouds expand back into the region morning as the
next northwest- flow shortwave trough digs southeastward into
the northeastern U.S.. An attendant surface low will migrate
eastward through New York today, with a southwestward- extending
cold front approaching the area this afternoon. Though this
system is fairly moisture- starved, do expect a few showers to
develop along and in advance of the front today via fairly stout
large- scale lift. There have been some radar echos this
morning, but so far, it doesn't look like we have any precip
reaching the ground. Chances increase slightly this afternoon
though as we have some low level moisture advection.
Precipitation amounts will be quite light, and temperatures will
be warm enough for rain, except possibly the Poconos and
vicinity.
With warm advection in advance of the approaching system,
temperatures should be a little warmer today, though this will
be tempered by increasing/lowering cloud cover. Generally have
max temps about 5 degrees warmer than Thursday's values. Winds
will diurnally swing upward this afternoon, aided by an
increasing surface pressure gradient as the low to our north
makes its closest approach to the CWA. A few gusts of 20 to 25
mph or so can be expected this afternoon.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
The aforementioned cold front will move through the area this
evening, switching winds to northwest (perhaps gusting for a bit
around the time of frontal passage). Showers (scattered and
light in nature) may occur near the time of frontal passage,
with best chances along/southeast of the urban corridor given
anticipated location of the front. The front should move
offshore around/after 06z with skies rapidly clearing upstream.
Though winds should diminish somewhat overnight, they will
probably remain elevated enough to prevent ideal radiational
cooling conditions. As such, kept temperatures fairly close to
consensus and continuity, which are not too different than the
readings being observed this morning.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Quiet weather begins the long term period over the weekend,
then unsettled weather returns for the beginning of next week,
then quiet weather returns for the end of next week.
High pressure builds across the area later in the day Saturday
then centers itself across the region Saturday night, before
shifting offshore on Sunday. This will keep dry weather in the
forecast Saturday through Sunday. Winds may be a little gusty at
times Saturday morning, as well as during the day Sunday, but
gusts should remain mostly 15 to 20 mph, with occasional high
peak gusts around 25 mph.
As we move into Sunday night, a warm front is expected to be
lifting north toward the area, then lift across and through the
area during the day Monday. At the same time, there will be
multiple short wave/vorticity impulses moving across the area
starting late Sunday night and continuing through Monday night,
even once the warm front lifts through the area. With enhanced
moisture across the area, this is expected to lead to several
possible periods of enhanced rainfall chances across the area
through Monday night. If any precipitation starts early enough
Sunday night while temperatures a cold enough, a brief wintry
mix may be possible for portions of northeast Pennsylvania and
northern New Jersey before changing to all rain.
Then as we move into Tuesday, a cold front is expected to move
across the area later during the day into the evening. This will
lead to another period of enhanced rainfall chances, especially
during the afternoon and evening. PW values will likely exceed
1.00 inches and approach 1.25-1.50 inches Monday-Tuesday, so
there could be period of moderate to heavy rainfall at times.
The cold front will have moved offshore by Wednesday morning,
then our area will be under the influence of strong northwest
flow. Wind gusts are expected to increase to at least 20 to 30
mph with occasional higher gusts around 35 mph possible. Lake
effect snow showers will likely be ongoing through the day to
our north across New York and northern Pennsylvania where the
steepest lapse rates and enhanced moisture will be located. The
low-mid level flow will likely keep the showers to our north,
but there is still a slight chance if the flow turns a little
more south some lake effect showers could make it down into our
area.
The chance for showers cuts off by Thursday as high pressure
builds across the area, so dry weather is expected for Thursday
into Thursday night.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...Mainly VFR with CIGs lowering to around 5000 feet by
afternoon. Cannot rule out a passing shower during the day, but
any impacts would be minimal. Winds west or southwest around 10
kt with perhaps a few gusts to 20 kt or so. Moderate
confidence.
Tonight...VFR with any CIGs rapidly dissipating overnight after
cold-frontal passage this evening. Winds becoming northwest 5
to 10 kt, perhaps a little stronger in the evening. High
confidence.
Outlook...
Saturday-Sunday...VFR conditions expected. Northwest winds
Saturday shift to the northeast Saturday night, then southeast
and south on Sunday. Winds may gust around 15-20 knots at times
Saturday and Sunday. --High confidence.
Sunday night...Conditions may lower to MVFR later in the
overnight ahead of a lifting warm front. South winds may shift
to southeast late in the night. --Moderate confidence.
Monday-Tuesday...An extended period of MVFR and IFR conditions
likely as periods of rain move across the area. Southeast winds
early Monday become southwest once a warm front lifts across the
area Monday. Winds shift to the northwest behind a cold front
later Tuesday into Tuesday night. --Moderate confidence.
&&
.MARINE...
After a lull in winds that should last much of the morning,
expecting south to southwest winds to increase rapidly around
midday, with advisory conditions expected to return on the
Atlantic waters this afternoon. It is not out of the question
that gales are observed, but the regime is not climatologically
favorable for gales (harder to reach in pre-frontal southwest
flow versus post-frontal northwest flow) and model soundings are
fairly marginal both in terms of magnitudes of gusts and
duration. As a result, issued another small craft advisory
beginning at noon today. A cold front will move through the
waters this evening/tonight, switching winds to northwest. This
may be the best timing for a few gusts to reach marginal gales,
but confidence is too low to issue a warning at this time. Winds
should diminish slowly late in the night, so the advisory
expiration time is 6 am Saturday.
For Delaware Bay, expecting mostly sub-advisory winds today
(though a few gusts to 25 kt or so may occur this afternoon).
However, as the front moves through this evening, expecting a
few hours of marginal advisory conditions with the switch to
northwest wind directions and favorable channeling effects.
Therefore, issued a small craft advisory for lower Delaware Bay
from 9 pm this evening to 6 am Saturday.
Seas may approach 5 feet late this afternoon into this evening
near the time of frontal passage.
Cannot rule out a few showers near the front late this
afternoon into this evening. These showers may be accompanied by
stronger/erratic gusts.
OUTLOOK...
Saturday-Sunday night...Conditions are expected to be below
Small Craft Advisory levels.
Monday-Tuesday...Small Craft Advisory conditions likely as
winds and seas increase as a warm front lifts across the area
Monday, then a cold front moves across the area Tuesday.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 AM EST Saturday for ANZ450>455.
Small Craft Advisory from 9 PM this evening to 6 AM EST
Saturday for ANZ431.
&&
Synopsis...Robertson
Near Term...CMS/Johnson
Short Term...CMS
Long Term...Robertson
Aviation...CMS/Robertson
Marine...CMS/Gorse/RobertsonHazardous weather outlook, Dec 6, 4:14 AM EST, 10 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 414 AM EST Fri Dec 6 2019 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-070915- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 414 AM EST Fri Dec 6 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ450>455-070915- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 414 AM EST Fri Dec 6 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. There is a chance for gale force gusts later today into this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-070915- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 414 AM EST Fri Dec 6 2019 This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 2:52 AM EST | Small Craft Advisory | PHI | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.